MAUDE Adverse Event Report: ABBOTT MEDICAL NAVITOR TRANSCATHETER AORTIC VALVE; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED

ABBOTT MEDICAL NAVITOR TRANSCATHETER AORTIC VALVE; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Catalog Number NVTR-23
Medical Device Problem Codes Perivalvular Leak (1457); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/27/2023
Type of Reportable Event Death
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
Clinical information: crd_1003 - vantage, patient site id: (b)(6).It was reported that on (b)(6) 2023, a 23mm navitor valve was successfully implanted in a patient in a valve-in-valve procedure.A pre-implant balloon aortic valvuloplasty was performed using a 18mm non-abbott device.While in cusp overlap view and prior to deployment, the inflow edge of the constrained valve frame was aligned at the base of the non-coronary cusp.The valve was re-sheathed 3 times during procedure due to being deployed too high and too low.It's noted that the valve was not anchoring correctly and tended to shift toward the ventricle.The final non-coronary cusp implant depth was 7mm and the valve had uniform expansion.A post-implant balloon aortic valvuloplasty (bav) was performed using a 20mm non-abbott device due to moderate perivalvular leak (pvl).After the post-bav the pvl was mild.On (b)(6) 2024, it was noted via transthoracic echocardiogram, that there was moderate pvl.The patient did not have any other clinical signs or symptoms and no intervention was performed.The cause of the patient's pvl is attributed to the procedure being a valve-in-valve procedure the patient was in stable condition at the time of report.
 
Event or Problem Description
Subsequent to the previously filed reported, additional information was received that on (b)(6) 2024, the patient passed away due to an unknown cause.The patient's son last contacted her by phone and was noted her as well, without pain, discomfort, or fever.Prior to implant of the 23mm navitor valve, it's noted that the patient had a degenerated aortic prosthesis dysfunction with severe aortic insufficiency and stenosis.The patient was also noted as high prior to implant of the 23mm navitor valve.The cause of death remains unknown.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
An event of improper or incorrect procedure or method and perivalvular leak was reported.A returned device assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.Based on the information received, a cause for the reported perivalvular leak is attributed to the procedure being a valve-in-valve procedure (due to structural and anatomical factors involved in implanting within and existing prosthesic valve).The reported improper or incorrect procedure or method was due to user re-sheathed the device more than 2 times.The reported patient effects death could not be determined.The reported unexpected medical intervention was a result of case-specific circumstances.There is no indication of a product quality issue with regards to manufacture, design, or labeling.Please note that per the instruction for use, navitor¿ transcatheter aortic valve implantation system , arten600290544, revision a, stated "do not re-sheath the valve more than two times prior to final valve release.Additional re-sheath attempts may compromise product performance.".

Brand Name
NAVITOR TRANSCATHETER AORTIC VALVE
Common Device Name
AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane north
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane north
plymouth, MN 55442
6517565400
MDR Report Key20664864
Report Number2135147-2024-05695
Device Sequence Number20884901
Product Code NPT
UDI-Device Identifier05415067031570
UDI-Public(01)05415067031570(17)251109(10)8915798
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
P190023
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/09/2025
Device Catalogue NumberNVTR-23
Device Lot Number8915798
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/18/2024
Supplement Date Received by Manufacturer01/07/2025
02/14/2025
Initial Report FDA Received Date11/12/2024
Supplement Report FDA Received Date01/31/2025
02/21/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/10/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Death;
Patient Age75 YR
Patient SexFemale
Patient Weight86 KG